A 22-year-old female asked:
Disclaimer

if a child doesn t have penicillin allergy and when he took augmantin 400 he had skin redness on neck can he took amoxicillin 250?

5 doctor answers
Dr. Powlin Manuel
50 years experience Allergy and Immunology
Yes you can!: If the child is not allergic to penicillin, it is okay to give amoxicilline.
Answered on Jun 17, 2013
1
1 comment
1
1 thank
Dr. Doanh Nguyen, md, faaaai
13 years experience Allergy and Immunology
Augmentin has amoxicillin in it. Need to determine if the rashes were due to allergy to Augmentin. If it is the case, he can't take amox.
Jun 17, 2013
Dr. Linda Green
44 years experience Pediatric Allergy and Asthma
Drug allergy: The majority of children who have an allergic reaction to Augmentin (amoxicillin and clavulanate) will probably react to Amoxicillin as well since Augmentin (amoxicillin and clavulanate) contains amoxicillin. Some people will be allergic to Amoxicillin and not penicillin but most will also be react to penicillin. A visit to an allergist may help sort this out and determine the best alternative antibiotics.
Answered on Jun 24, 2014
2
2 thanks
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Penicillin: This is a tricky one, after how many tablets of Augmentin (amoxicillin and clavulanate) did he develop the skin redness, during or after the treatment? Usually delayed reactions are not a contraindication to use the medication, so if he needs be on amox he can still use it but you need to watch him and see if he develops any rashes from the medication, this time it may be more rapid in onset.
Answered on Jan 5, 2019
1
1 thank
Dr. Oscar Novick
57 years experience Pediatrics
Penicillen allergy: He may not have a drug allergy at all. One would expect a drug allergy to affect the whole body rather than be localized in one area. If the rash persists i would recommend you see a dermatologist.
Answered on Aug 25, 2013
Dr. Doanh Nguyen, md, faaaai
13 years experience Allergy and Immunology
Might not: If it was true penicillin allergy and your child develops skin rashes to augmentin, (amoxicillin and clavulanate) he should not take amoxicillin, a synthetic penicillin. Augmentin (amoxicillin and clavulanate) contains Amoxicillin and clavulanate. However, most of the time, childhood penicillin allergy is not true allergy. A viral exanthem might occur at the same time that the child takes penicillin. An allergist can help you figure this out.
Answered on Jun 24, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 31-year-old female asked:
Dr. Arnold Malerman
52 years experience Orthodontics
Get tested: You may have allergy to some antibiotics. You do not want to take any medication that, for you, can produce allergic consequences. Would be best to ... Read More
A 37-year-old male asked:
Dr. Gebrehana Zebro (formerly Woldegiorgis)
31 years experience Internal Medicine
You may have late: Reaction or the symptom did not resolve . You may have secondary infection . I suggest talk to your doc and he /she will evaluate and address the issu ... Read More
A 57-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
See derm: Amoxicillin allergy usually does not cause a crusty rash. You need to see a dermatologist if this has been a persistent or recurrent problem.
1
1 thank
A 25-year-old female asked:
Dr. Arthur Vecchiotti
49 years experience ENT and Head and Neck Surgery
Probably bacterial: lake water is not too clean, and ear / mucous membrane infections are common.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month